Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv Fat Redistribution Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

fat redistribution

I read your response to a question about changes in body shape from HIV meds. Other articles I've read say you can get fat redistribution, excessive fat in abdomen and buffalo hump or other abnormal fat accumulations from HIV meds. You are...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Whoa! Re-read the response. What I have often said, and what is known, is that certain HIV medications are associated with certain changes in fat depots. The type of change that has been best linked to HIV meds is fat wasting of the face, arms... Read more »

Fat redistribution turning to muscle loss

Regarding lipodystrophy/lipoatrophy in otherwise healthy (never been symptomatic) HIV patients, is... Read more »

Fat redistribution

I have been hiv+ since 1993 but didn't start meds until 1995. My meds were Crixivan,zerit an... Read more »
Articles
TheBodyPRO.com

HIV JournalView

Table of Contents Fat Gain and Fat Loss: In HIV-Infected Patients, Rarely the Twain Shall Meet NNRTI-Resistant Virus Commonly Shed in Breast Milk of HIV Subtype C-Infected Mothers Who Received Single-Dose Nevirapine HIV/Hepatitis C Coinfection... Read more »
Henry J. Kaiser Family Foundation

Protein Accumulation Might Cause Fat Deposits, Other Side Effects in HIV-Positive People Taking Protease Inhibitors, Study Says

Similarities between genetic conditions that cause early aging and side effects experienced by some HIV-positive people when taking protease inhibitors might explain the fat accumulation associated with the drugs, according to a study published... Read more »
Henry J. Kaiser Family Foundation

Miller-McCune Examines Debate Over Redistribution of Some Foreign Aid Funds From HIV/AIDS to Other Diseases

Through the lens of health conditions faced by people in Mbarara, Uganda, Miller-McCune examines the debate over redistributing some foreign aid funds from HIV/AIDS to fight other diseases. "Mbarara and the region around it have frighteningly... Read more »
TheBody.com

A Closer Look at Egrifta, a Newly Approved Treatment for HIV-Associated Belly Fat Gain (Lipohypertrophy)

For years now, it has been clear that HIV-positive people are especially prone to developing unusual increases of fat in specific parts of their bodies. What has been less clear is exactly what a person with this type of fat gain, known as... Read more »
Connect With Others

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and HIV... Read more »

Gilbert's Syndrome and HIV Meds

Posted by ScotCharles, 1 Reply
http://www.hivandhepatitis.com/recent/ad/100305_d.html

Not to worry, but PWA's should find out if they have this condition.... Read more »

HIV acute viral syndrome on the 18th week

Posted by marinero, 1 Reply
please help,im over stressed,im an asian male seafarer. i have protected sex with a venezuelan sex worker(with condom,no sign of breakage) but i performed an unprotected cunnilingus last dec 2008, i am healthy for 4 and half months,no any disease... Read more »

Guillian-barre syndrome???

Posted by Geekygonk, 1 Reply
Hi how closely linked is guillian barre syndrome too hiv infection? Is it possible to get this at the acute stage during the ARS?? Read more »